MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES LLC KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A
Medical Device Problem Codes Microbial Contamination of Device (2303); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through implant patient registry that a 29mm 11060a aortic valve was explanted after an implant duration of four (4) months, fourteen (14) days due to unknown reasons.The avr procedure was completed with another 29mm 11060a aortic valve.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: corrective data: based on the additional information obtained, this event is no longer considered reportable, and this correction is being submitted.All pertinent information available to edwards lifesciences has been submitted.
 
Event or Problem Description
It was learned through implant patient registry and medical record that a 29mm 11060a aortic valved conduit was explanted after an implant duration of four (4) months, fourteen (14) days due to prosthetic valve endocarditis with pseudoaneurysm of the aortic root.The avr procedure was completed with another 29mm 11060a aortic valve.The patient was discharged to home in stable condition on pod# 11.Per medical record: the patient recently discharged from hospital on (b)(6) 2023 and was discharged on prolonged antibiotics due to sternal infection, bacteremia and positive mrsa/meningitis blood cultures.The patient presented one month and ten days post discharge with a pulsating mass in chest and was diagnosed with a significant pseudoaneurysm of aortic root and prosthetic valve endocarditis.A pre op tee showing large 10cm pseudoaneurysm coming from the lvot, and functional aortic valve.The patient was taken to surgery.Findings at surgery showed a large pseudoaneurysm around ascending aorta originating from lvot and significant dehiscence of the prior aortic graft.There was clear infection around the aortic root graft.The patient underwent reop of prior aortic root replacement and avr (bentall procedure), using a 29mm 11060a avc, a cabrol replacement of the left main using graft, patch repair of the innominate vein, pseudoaneurysm repair of lvot.A post op tee showed a well seated prosthetic valve with no pvl, no residual flow in pseudoaneurysm.Preserved lv and rv function.Pod #6 echo aortic valve well seated, gradient normal and prosthetic aortic root well seated.A ppm was implanted on pod#6 due to chb.On pod # 7 multiple teeth were extracted.

Brand Name
KONECT RESILIA AORTIC VALVED CONDUIT AVC
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key18461442
Report Number2015691-2024-00130
Device Sequence Number3167190
Product Code LWR
UDI-Device Identifier00690103201406
UDI-Public(01)00690103201406(17)260405
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/05/2026
Device Model Number11060A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date01/07/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age51 YR
Patient SexMale